Hello everyone..tomorrow I will start to lower my dose of oxycontin..I have been doing 200-240 mg a day for about a year.
(chewing them)I do them in the morning, afternoon, and then around dinner time..tomorrow I will cut down to 40 mg..20 mg in the morning and 20 in the afternoon..how bad do you think the withdrawals will be?? I'm thinking that as long as I have something in my body it will not be to bad..is this wishfull thinking on my part???
I think that you are cutting down your dosage way to quick. If your body is use to 200mg's a day then I don't think that a 20mg dose will do anything. Someone once told me that you should cut your dose by 10mg a day (this may even be to much for you). It is usually a good idea to stay at a same dose for a few days also. For example; Take 180mg a day for three days then drop it to 160mg a day for another three days, and so on. This may not be the quickest way to detox but it will certainly help with the withdrawl symtoms that you most deffinetly will experieance. I too chew my oxy's so I know how you feel. Is this the first time you are trying to come off of oxycotin? GOOD LUCK...we are here for you if you need to talk.....there are alot of people on this site who have helped me in the past.
I here so many people talk about doing so many oxy's a day. I wonder why no one ever mentions the cost of this addiction. I mean, I think an oxy abuser spends more on drugs each day then say a coke addict.
Just for the record, I went back on them for the past three weeks after staying clean for a month. I am so sick of myself it's not even funny. The good news is that I have another chance. I also believe that I am quitting for the wrong reasons. I mainly quit because of the cost of keeping two people (my girlfriend) and I high after my script runs out. On the other hand, when I become "straight" I start to realize what a haze oxycotin puts over your life. It's almost as if everything is fake. I'll talk more later so I can post this message...
CHAD "the guy from Philly who didn't listen to you guys about refilling those scripts"
How is your search for IT training going? Have you found any programs in the area?
Christ, listen to Chad please. What makes you think you can cut your dosage by so much so fast? You may as well go cold turkey cause you sure will be in serious withdrawal if you do it your way. Better to go down by about 10% PER WEEK, to give your body time to adjust. At your level, it will be hard and toward the end you should find a doc or program doing outpatient buprenorphine detox to get you off altogether.
I have a niece who is a chronic painer and has been on several types of opiates(narcotics) for eight years now. Every time I see her she looks worse than the time before. She's gained a lot of weight and looks puffy and pale. She also has a problem with equalibrium and recently fell at a store and had to be hospitalized. I can't say that she is happy with life and is kind of in the sidelines as far as the family goes. I wouldn't wish this type of existance on anybody. She also has no hope of having children at this point due to the meds.
I found a good school for IT training but when it all came down to it I couldn't afford it. Isn't life great? Yet another set back.....Chad
Well I used alcohol and pain meds so I can't really give you an exact idea of what happens with just the pain meds. From what I hear it varies. Persoanlly, I Lost weight (and I was already underweight) because the pills killed my appetite and I wouldn't eat when I was drinking because it "got in the way", took more to get me drunk that sort of thing. No hair loss or anything along those lines. I slept A Lot on the pills but they weren't my d.o.c. so I didn't take them as much as other people on here may have. Tolerance was a major bummer. After a while it's like you can't even get high anymore unless you take a lot of pills. I was (am) only at 5 pills at a time so it takes me about10-15 or so pills a day if I try and stretch it out. It's pretty miserable though, the whole thing. I get really sick (even if I eat), I sleep a lot which upsets me cause I feel like I'm wasting my high if I manage to get one, chronic use is, obviously, bad for your health. It just plain sucks. I wish I could go back, I'd give anything.
I drank and took Lortab, Vicoden and the generic hydrocodone for several years. Now I have chronic liver disease due to the Tylenol and alcohol. Chronic fatigue and generally feeling ill is but one symptom. Watch for bruising, swollen ankles and feet, and spider nivea. Excessive bleeding is another problem. Plus there is a problem with fighting infections in the body. The flu or a simple cold can really debilitate you.
Life with liver disease is such fun! You never know what will happen next. The Tylenol and alcohol combo is just the right way to get started on the fun trip of liver disease.
Well, lets see...Pretend you have the worst flu ever. Now, along with the flu, your eyes are puffy, you are sick to your stomach, your hands physically shake and the great part is nothing will take it away. And, unlike the flu, it doesn't go away in three days. Anyone who tells you it can be kicked is wrong. The physically gross feeling is bad enough, but mentally you know how much better it would be if you could just take a vicodin. Once you start your first physical withdrawal you will kind of think it might be kind of exciting...something different. It is the worst kind of slavery. You will find yourself going to the scuzziest doctor just to get them. Have fun!!!!
Personally I feel that there is nothing wrong with taking something you enjoy if you can control it. The problem is that I don't know anyone who can "control" using pain meds. Everything is good for a couple of weeks then it's all down hill from there. As far as the ramifications of using....MANY, depending on how addicted you are. The only way to find out is by quitting. Everyone is different, but you can probably expect cold sweats, shaking, the runs and tons of ireatability.
what I meant by ramifications were - what happens with long term use of it?
Hey buddy, hows it going? Dont feel bad I am out there too. I keep quiting, but I keep going back too. And like they say , it get worse every time. I told myself , this time I will control it, HA! There is no controling it. It controls me. I have not been taking the oxys, but still, it will only be a matter of time before I cant get anything else. I am thing about going into an inpatient detox program. I hope you are doing better than I am, keep in touch buddy, its nice to see you posting again. Ken